MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr is the only report being submitted for mfr report #1226348-2017-00129.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a trufill dcs syringe (635-002/96331291) was not firmly connected at the luer connector during an emergency gastrointestinal bleed coil embolization procedure as the knob of the syringe could not be turned.The microcatheter was advanced to the target lesion and coil embolization began with a galaxy coil with the trufill dcs syringe (complaint product).The luer connector was not firmly connected during placement of the coil and the syringe was replaced with another one.The galaxy coil was then successfully detached.The patient was a male, age unknown.The patient¿s vessel level of tortuousness and calcification were also unknown.No report of other devices used during the procedure is available.There was no damage noted to the syringe prior to use and it was filled with saline from a dedicated source.The procedure was successfully completed without further issues and there was no delay in procedure.There was also no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.The product is not available for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for manufacturer report #1226348-2017-00129.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
TRUFILL DCS SYRINGE
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6794370
Report Number1226348-2017-00129
Device Sequence Number16584452
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public(01)10886704029410(17)190228(10)96331291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number635002
Device Lot Number96331291
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date09/08/2017
Patient Sequence Number1